Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Lexapro and bad headaches  (Read 314 times)

0 Members and 1 Guest are viewing this topic.

Offline LynnC

  • Jr. Member
  • **
  • Posts: 69
  • Rec's: 0
  • Personal text
    • Poke This Member
Lexapro and bad headaches
« on: December 03, 2013, 10:05:25 AM »
I've been taking lexapro for 5 weeks now and have had 2 week long horrible headaches. They travel around my head and even persists through the night. Tylonol doesn't seem to make a dent in them. Is this normal so far into treatment? I'm scared to try a different med due to these headaches but I don't think I can live with them.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3165
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Lexapro and bad headaches
« Reply #1 on: December 03, 2013, 06:25:13 PM »
Is this normal so far into treatment? I'm scared to try a different med due to these headaches but I don't think I can live with them.

Headache is an uncommon side-effect of SSRIs which are sometimes prescribed to treat migraine headaches. Serotonin regulates blood vessel tone (constriction and dilation) and it appears that the Lexapro is affecting this regulation differently than is usually the case.

The headaches usually go away after a few weeks. If they don't you will need to switch to another antidepressant. It is possible that changing to Celexa will resolve this even though it and Lexapro are essentially the same drug as there are subtle differences in how they affect people.

Although, it is working that well for you, acetaminophen is the preferred over the counter pain killer for these headaches as it doesn't 'thin' the blood. Many antidepressants, including Lexapro, also have anticoagulant properties so care is needed when taking aspirin, ibuprofen, naproxen and other NSAIDs.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
2150 Views
Last post July 10, 2008, 11:54:11 AM
by Kam07
8 Replies
1375 Views
Last post October 23, 2008, 03:56:40 AM
by kathyanne
3 Replies
874 Views
Last post November 16, 2009, 07:18:22 AM
by sixpack
4 Replies
636 Views
Last post May 11, 2010, 10:39:50 PM
by diana66
59 Replies
6960 Views
Last post June 12, 2012, 12:17:55 AM
by insights
8 Replies
4085 Views
Last post November 30, 2012, 04:05:47 PM
by Paty8804